I'm interested in conversations about and I want to talk about
Know exactly what you want?
Show search

Notification

Error

Sweats

User
Posted 08 Aug 2018 at 12:53

Hi everyone.

My husband was diagnosed in August last year.

He was advised to have hormone injections every month & 20 sessions of Radiotherepy.

He has completed the Radio & has had the last of his 6 hormone injections 2 weeks ago.

My question is, how long do the hot flushes last after the last injection.

He is suffering & can't sleep because they are quite bad.

Also any advice on how to make them more bareable

Thanks for the help in advance.

 

😊Carol😊

User
Posted 08 Aug 2018 at 13:36
I believe the anecdotal experience from other users is it can take as long as you were on them for to fully recover.

Re symptoms I believe it's the same advice as for menopause (but no hormal supplements! !)

Sure someone with more relevant experience than me will be along soon

User
Posted 08 Aug 2018 at 13:48
Hi Carol, there are two general rules - a) some side effects will wear off in about the same amount of time as the man was on hormones and b) if the side effects came on quickly when he started HT, they will usually diminish quickly when he stops, and if the side effects came on slowly over a period of time they are likely to linger. Unfortunately, some side effects never leave and hot flushes tend to be a permanent side effect for a lot of men. Treatments are similar as for women - sage tablets from places like Holland & Barrett, wearing a light layer of cotton clothing in bed, ensuring clothes & bedding are natural fibre, reducing caffeine intake, etc. John is nearly 7 years post-HT and the flushes have never eased.
"Life can only be understood backwards; but it must be lived forwards." Soren Kierkegaard

 
Forum Jump  
©2018 Prostate Cancer UK